Newly diagnosed, feeling a bit dopey on Ritalin

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Newly diagnosed, feeling a bit dopey on Ritalin

Viewing 2 reply threads
  • Author
    Posts
    • #105846
      jkate23
      Participant

      Hi all,

      I would love some advice from anyone who may have had a similar experience. I am a 34 yo female, recently diagnosed with
      ADHD. Definitely combined hyperactivity/inattentive. I started on Ritalin 10mg, 1 tablet twice a day during my first week. It has made me feel much calmer, reduced anxiety and also helped me feel more positive. I increased to 1.5 tablets twice a day after a week, I am able to focus for longer periods, but can still be quite a scatter brain. I also noticed it has made me feel slightly dopey. After the second week I tried two tablets (as per my psychiatrists instructions if need be, but this made me feel even dopier, haha. I have done a bit of reading, which suggests this can happen to people with the hyperactivity component. Has anyone experienced this and tried a different medication? Perhaps I just need to stay at 1.5 tablets twice daily? (Haven’t used two again). I will be seeing my psych for a review again in Feb, so it would be good to hear some feedback before I go see her.

      Many thanks 🙂

    • #105867
      Penny Williams
      Keymaster

      If it makes you feel “dopey” then the dosage is too high for you. You can discuss 1.5 tablets with your prescribing doctor and see if you can give that a try. It may be that you find that the one tablet dosage was just right for you. The titration process isn’t fun, but it helps you discern the exact right dose for you.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #105906
      jkate23
      Participant

      Thank you. That article was also very helpful :).

Viewing 2 reply threads

You must be logged in to reply to this topic.